Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am On tuberculosis medication and liver LFT shows high SGPT of 56

I am on Tuberculosis medication and my recent LFT shows SGPT of 56. Bilirubin total is 0.68 and bilirubin direct is 0.25 and bilirubin indirect is 0.43, lymphocytes are 16. My doc is unavailable today, so thought of putting in a question to a panel of doctors here. What is advisable for me.
Fri, 6 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Treatment/Therapy
Medical Topics ,   ,  
General & Family Physician 's  Response
Hi, Welcome to HealthcareMagic Forum.
Your SGPT is normal but your Total and Direct Bilirubin level is elevated which is common to happen as a result of Liver enlargement caused by Anti TB Medications. Do not worry, just take your Medications as directed by your Doctor and go for regular follow up and do stick to your Treatment plan for complete recovery.

Wish you Good Health.
I find this answer helpful
Pediatrician Dr. Suryakanta Baraha's  Response
hello,

it seems to be due to ur antituberculous drug.ur total bilirubin is very high.ur SGPT
level not so high .consult your physician and folow his advice about drugs.
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Dear,thanks for posting your query.Just continue the drugs as advised.Your SGPT is on higher side but still not alarmingly high.Anti tuberculous drugs definitely affect liver so this is expected.Take good nutritious diet and avoid alcohol.Please keep regular follow up with your doctor.bye.
I find this answer helpful
General Surgeon Dr. Rajinder Bajoria's  Response
Hello
Welcome to health care magic
First of all I doubt your report of LFT,Why total serum bilirubin is 68 ,when you are only on anti tubercular medicines only.no doubt ATT is hepatotoxic ,but not so.Please recheck your serum bilirubin ,as at level 68 your whole body should be yellow.Rifampicin is more hepatotoxic .SGPT 56 is not alarming .Start taking of glucose & fluids & get your LFT rechecked.
Wish you speedy recovery
Disclaimer

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i had an ectopic pregnancy last year and my right fallopian tube was removed on 22june,2010. and then had pleral effusion on right side of my chest and now i on DOTS. My IP medication is over and now and now i am on C.P. So what now i wanted to ask you is dat can i conceive safely during this course of tuberclosis

doctor1 MD

Hi, i have been diagonised with candidial vulvovaginitis and have been advised to use clingen forte. I have been suffering with itching for over a month. Please advise on following matters : 1. Further for your knowledge I am also under Anti Tuberculosis Medication - 8 months. Please advise what could have caused candidial vulvovaginitis. 2. When I read the instruction on the tablet pamphlet I understand that this should be taken when patient is not responding to other therapies. I have not been under any other medicine before this for vulvovaginitis. Is it safe to use this medicine. After reading the pamphlet i am more worried as it has mentioned lots of side effects. Please advise

doctor1 MD

i have been diagnonised as Tuberculosis with accumulation of water and lumps in lungs. this is my second day of treatment and on following medicines. Solonex 300mg, R-cin 600mg, PZA 1500 mg (single dose of 750*2), combutol 1000mg & benadone 40mg. Since 2 days Iam having headache (continious). Is this side effect of any of the above medicine. Can I take a pain killer to supress headache

Recent questions on  Alanine transaminase

doctor1 MD

i am almost 43, female, 170 pounds,having an elective surgery in 3 weeks, i only take birth control pills (9 years now) and tylenol/ibuprofen when on period, recently took for several months-over the counter (benadryl, allergy stuff for my severe allergies- round the clock) Prior to that was sick with needing antibiotics/inhaler for terrible cold, WELL- ALL MY LABS are beautiful, all normal. THE ONLY ONE slightly elevated (depending on the lab - ONE LAB range shows ALT/SGPT of 30-65/ another shows 7-56) so these would make MY ALT of 49 NORMAL.But the lab I went to show 2-45 making my 49 only 4 points over. I DO NOT DRINK, I am thinking since ALL MY OTHER labs are PERFECT esp the ones in relation to liver correlation, that perhaps the meds have done this?? I have had negative results for Hep B and HIV (drawn during my last pregnancy in 2010) so I am thinking perhaps this is elevated due to the over the counter stuff I took?? WILL THEY DENY my surgery over 4 lousy points if my HEALTH/HISTORY is otherwise PERFECT. based on the other posts, I feel perhaps it is medication. I can NOT see my Primary doc not clearing me for surgery just for 4 points.? thank you for your time

doctor1 MD

my immunesystem is very strong but my digestive system is very week.i have to go washroom 6-7 times daily.after taking breakfast,dinner i have to go washroom daily.i have also gastric problem.my weight is 48 kg and decreasing day by day.my problem is from 1995 but i amnot cured till date. bilrubin-0.67,SGOT-24,SGPT-19,ALKALYINE PHOSPHASE-68,TSH-1.46,TTG-9.6,Hb-10.4,TLC-8500,PLT-2.34. HEPATITIS B SURFACE ANTIBODY(Anti-HBs),serum- 1000.00 mIU/mL

doctor1 MD

6 months back,i had problem of indigestion and gas.i took tests :my sgot(67),sgpt(81) and total bilrubin(1.4) were high .doctor gave me some tabs and then all these sgot,sgpt and bilrubin came back to normal LEVEL but the indigestion was still there..then i went to some other doctors and they tried meds for IBS for months and indigestion still remained..so now after 6 months i again took the tests and found that my sgot(44),sgpt(63) and bilrubin(1.6) was increased..so what should i do now..and in these 6 months i have lost almost 10 pounds of weight..indigestion still persists..what should i do now?

doctor1 MD

Dear Doctor, For the last 5 years I am facing a problem with my stomach. My stomach feels very full in the evening. Even if i feel like going to the toilet, it does not happen. I cannot empty my stomach at one go in the morning. This problem is repeatetive. I took alopathy but did not help, hence went for homiopathy, which helped for 2 years. But this problem has come up again. In 2004 we did some tests on the liver and found that SGOT, SGPT and Alk phosphatase is above the limits. Doctor said that its not worrying and did not suggest any medication. Now I am worried that what is the root cause of the problem, is it liver, is it my stomach, or my digestive system. I took Ayurvedic as well for 2 weeks, but the effecct lasts only till I take medicines. Pls. suggest what should I do.

doctor1 MD

GAMMA GLUTAMYL TRANSFERASE (GGT) PHOTOMETRY 129.5 U/l ASPARTATE AMINOTRANSFERASE ( SGOT ) PHOTOMETRY 58.5 U/l ALANINE TRANSAMINASE (SGPT) PHOTOMETRY 59.9 U/l this is my blood test abnormalites that i have test all blooe routine check up ande this...

doctor1 MD

alanine transaminase is 158 in male....is it something to worry?

doctor1 MD

Hi Doctor, My name is Mxxxxxy XXXXXXX and I am a 34 year old male. Over the past few years I have gained weight, almost 10 kilos (currently I am 88 kgs). I have recently done my Master Health Check-up and following are my Cholesterol and Liver...